Hail, Trigg
- When
- May 21, 1:49 PM CST
- Where
- Trigg County, 5 mi WSW of Cadiz
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.842, -87.904
Isolated thunderstorms formed ahead of a cold front as it moved east across the Mid Mississippi Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Isolated thunderstorms formed ahead of a cold front as it moved east across the Mid Mississippi Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 21, 11:30 AM CST, 2 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1230 PM CDT FRI MAY 21 2010 .DISCUSSION... LATEST SURFACE ANALYSIS DEPICTS LOW CENTERED JUST SOUTH OF THE QUAD CITIES...WITH COLD FRONT ARCING SOUTHWARD INTO SEMO. THE BACK EDGE OF THE DEW POINT PACKING AND WESTWARD WIND SHIFT HAD JUST ENTERED THE NORTHWEST PERIPHERY OF THE PAH FA AROUND NOON. LATEST LAPS DATA INDICATE CAPES AROUND 1K J/KG IN THE WARM SECTOR AHEAD OF FRONT. THIS COMBINED WITH LIS AROUND -2 AND MID 60 DEW POINTS SURGING UP THE MISS VALLEY WILL RESULT IN A LINE OF THUNDERSTORM DEVELOPING THIS AFTERNOON. CLOUD COVER WAS THE MAIN LIMITING FACTOR FOR DESTABILIZATION. FORECAST SOUNDING FROM THE 12Z GFS AND NAM SUGGEST CAPE RANGING FROM 1-2K J/KG WET BULB ZERO ABOVE 10K FEET. 0-3KM SRH STAYS BELOW 150 M2S2. THEREFORE MAIN THREAT WILL BE FOR WIND OR POSSIBLY HAIL. SINCE STABILITY SETS IN RAPIDLY FROM THE WEST BELIEVE THE THREAT IS LIMITED TO THE SLGT RISK OUTLOOK AREA ESPECIALLY NORTH AND EAST PORTIONS. THE LATEST MODEL RUNS AGREE THIS SYSTEM WILL SHIFT EAST OF THE REGION THIS EVENING. HIGH PRESSURE WILL THEN BUILD INTO THE REGION...KEEPING US DRY THROUGH THE WEEKEND. TEMPERATURES WILL INCREASE AS WE APPROACH NEXT WEEK...KEEPING TEMPS FLIRTING WITH 90 DEGREE MARK. MID 60 DEW POINTS WILL RETURN TO THE AREA AS WELL MAKING FOR SUMMER TIME CONDITIONS. ALSO AN UPPER LEVEL LOW OFF THE ATLANTIC COAST IS PROGGED TO RETROGRADE WESTWARD. THIS COMBINED WITH ABUNDANT MOISTURE AND HEATING SHOULD ALLOW FOR ISOLATED AFTERNOON THUNDERSTORMS MOST OF THE UPCOMING WORK WEEK. CLOUDS WILL BE ON THE INCREASE THROUGH THE WEEK AS WELL. OTHERWISE ONLY MINOR TWEAKS TO TEMPS SKY COVER AND DEW POINTS. && .AVIATION... SCT CONVECTION EXPECTED EAST OF THE MISSISSIPPI RIVER THIS AFTERNOON. REFLECTED VCSH/VCTS AT KPAH/KOWB/KEVV TAF SITES. OTHERWISE VFR SCT-BKN CIGS WITH OCNL MVFR EARLY IN THE AFTN. END CONVECTIVE CHANCES AFT 00Z-01Z...WITH WSW WINDS GOING LIGHT. HINTED AT FOG LATE TONIGHT PER LATEST MODEL SOUNDINGS. WILL NOT BRING VSBYS DOWN TOO LOW AT THIS TIME DUE TO LOW CONFIDENCE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 306 AM CDT FRI MAY 21 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 306 AM CDT FRI MAY 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY EAST OF A CARMI ILLINOIS TO MAYFIELD KENTUCKY LINE. THUNDERSTORMS ARE EXPECTED ALONG AND IN ADVANCE OF A COLD FRONT THAT WILL BE MOVING ACROSS THE AREA. AS THE DAYTIME HEATS UP...STRONG TO SEVERE STORMS COULD FIRE ALONG THE BOUNDARY AS IT MAKES ITS WAY EASTWARD. DAMAGING WIND AND HAIL ARE THE PRIMARY SEVERE WEATHER THREATS...WITH LOCALLY HEAVY RAIN AND LIGHTNING THE GENERAL THUNDERSTORM THREATS. FLOODING WILL CONTINUE ON A FEW AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FLOODING WILL CONTINUE ON A FEW AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE THAT THE SLIGHT RISK AREA TODAY WILL RESULT IN A REQUEST FOR SPOTTER ACTIVATION.
The national radar mosaic for the moment the first event began.
1 hail, 1 funnel cloud. Local standard time, as filed.
The funnel cloud was reported over Highway 272.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224392, 224393.